Alert archive / Wyoming / Flash Flood Warnings in 2013
Flash Flood Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Sep 14, 2013, 4:39 PM MDT for Laramie County, Wyoming. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2013, 4:39 PM MDT (22:39 UTC)
- Expired
- Sep 14, 2013, 10:30 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 11 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 5:02 PM MDT | FLASH FLOOD | 2 Ne Cheyenne, WY | 2 MILES NORTH ON CHRISTENSEN ROAD. |
| Sep 14, 5:02 PM MDT | FLASH FLOOD | 2 Ne Cheyenne, WY | 2 MILES NORTH ON CHRISTIANSEN ROAD. |
| Sep 14, 5:04 PM MDT | FLASH FLOOD | 5 Ne Cheyenne, WY | |
| Sep 14, 5:28 PM MDT | FLASH FLOOD | 2 N Cheyenne, WY | REPORTS AT GARDENIA AND POWDERHOUSE OF FLASH FLOODING AS WELL AS THE 1700 BLOCK OF LEGACY. |
| Sep 14, 5:57 PM MDT | FLASH FLOOD | 2 N Cheyenne, WY | MYLAR AND SMALLEY PARK FLOODED. |
| Sep 14, 6:23 PM MDT | FLASH FLOOD | 2 Ne Cheyenne, WY | CHRISTENSEN ROAD STILL FLOODING. 1.67 INCHES OF RAIN HAS FALLEN BETWEEN 430 AND 630PM. |
| Sep 14, 6:30 PM MDT | FLASH FLOOD | 14 Nne Cheyenne, WY | HIGHWAY 85 FLOODED BUT STILL PASSABLE. |
| Sep 14, 7:07 PM MDT | FLASH FLOOD | 5 Ene Cheyenne, WY | DRY CREEK OUT OF ITS BANKS.GREENWAY FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030 WGUS55 KCYS 142239 FFWCYS WYC021-150430- /O.NEW.KCYS.FF.W.0015.130914T2239Z-130915T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 439 PM MDT SAT SEP 14 2013 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 1030 PM MDT * AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ESTIMATED RAINFALL OF ONE TO ONE AND THREE QUARTERS HAVE FALLEN ACROSS NORTHERN CHEYENNE. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CHEYENNE...ARCHER EXIT...FRONTIER PARK...NORTH CHEYENNE AND WARREN AF BASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. && LAT...LON 4132 10457 4109 10465 4117 10510 4137 10506 $$ CLAYCOMB
2 follow-up statements
571 WGUS75 KCYS 150008 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 608 PM MDT SAT SEP 14 2013 WYC021-150430- /O.CON.KCYS.FF.W.0015.000000T0000Z-130915T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARAMIE WY- 608 PM MDT SAT SEP 14 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL LARAMIE COUNTY UNTIL 1030 PM MDT... AT 604 PM MDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. WEATHER SERVICE RADAR ESTIMATED RAINFALL ACROSS THE NORTH PART OF CHEYENNE INDICATES AS MUCH AS 2 TO 3 INCHES HAS FALLEN. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CHEYENNE...ARCHER EXIT...FRONTIER PARK...NORTH CHEYENNE AND WARREN AF BASE. NUMEROUS REPORTS OF FLOODING HAVE BEEN RECEIVED FOR THE NORTH PART OF CHEYENNE. MYLAR AND SMALLEY PARK IS REPORTED FLOODED AS WELL AS THE 1700 BLOCK OF LEGACY AND NEAR GARDENIA AND POWEDERHOUSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO POSSIBLY 2 INCHES FROM THUNDERSTORMS OVER NORTHERN LARAMIE COUNTY MOVING SOUTH ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4132 10457 4109 10465 4117 10510 4137 10506 $$ CLAYCOMB
634 WGUS75 KCYS 150317 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 917 PM MDT SAT SEP 14 2013 WYC021-150332- /O.CAN.KCYS.FF.W.0015.000000T0000Z-130915T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARAMIE WY- 917 PM MDT SAT SEP 14 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL LARAMIE COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4132 10457 4109 10465 4117 10510 4137 10506 $$ CLAYCOMB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 3:45 PM MDT, 54 minutes earlier.
Area forecast discussion, Sep 14, 3:45 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 345 PM MDT SAT SEP 14 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 315 PM MDT SAT SEP 14 2013 CURRENT KCYS RADAR LOOP SHOWS SHOWERS AND TSTORMS DEVELOPING ACROSS THE MOUNTAINS AND SLOWLY MOVING EAST/NORTH EAST ACROSS SOUTHEAST WYOMING. RADAR PRECIP ESTIMATES ALREADY SHOWING A FEW AREAS OF RAINFALL RATES ABOVE ONE INCH PER HOUR. A FLASH FLOOD WATCH WILL CONTINUE THROUGH LATE THIS EVENING. THE UPPER LEVEL LOW WHICH RESULTED IN THE WIDESPREAD FLOODING ACROSS THE SOUTHWEST AND THE FRONT RANGE WILL WEAKEN TONIGHT AND PUSH EAST INTO COLORADO. IN ADDITION...A COOL FRONT WILL MOVE ACROSS EASTERN WYOMING AND NEBRASKA LATE THIS AFTERNOON AND THROUGH LATE THIS EVENING. UPSLOPE FLOW COMBINED WITH INSTABILITY AND MOISTURE WILL LIKELY KEEP THE TSTORM ACTIVITY GOING FOR A WHILE TONIGHT BEFORE THE PRECIP BECOMES MORE STRATIFORM IN NATURE LATE. MODELS SHOW QUITE A BIT OF QPF ALONG THE FRONT RANGE...EXTENDING INTO SOUTHEAST WYOMING. THE 12Z NAM AND GEM SHOW OVER AN INCH OF ADDITIONAL RAINFALL ALONG THE LARAMIE RANGE INCLUDING THE ADJACENT HIGH VALLEYS OF ALBANY COUNTY AND HIGH PLAINS OF PLATTE/LARAMIE COUNTY. INCREASED POP IN THESE AREAS TONIGHT AND INTO SUNDAY MORNING. HOWEVER...THERE IS STILL UNCERTAINTY WITH HOW MUCH RAIN WILL FALL. GFS AND ECMWF SHOW AROUND A THIRD TO HALF AN INCH OF RAINFALL WITH THIS FEATURE...SO ONLY KEPT THE FLASH FLOOD WATCH GOING UNTIL MIDNIGHT TONIGHT. WILL LET THE EVENING AND MIDNIGHT SHIFT DECIDE IF IT NEEDS TO BE EXTENDED THROUGH SUNDAY. CURRENT THINKING IS THE RAINFALL WILL BE MORE LIGHT TO MODERATE IN INTENSITY. PATCHY DENSE FOG IS LIKELY TO DEVELOP ONCE AGAIN TONIGHT DUE TO THE MOIST UPSLOPE FLOW...ESPECIALLY ACROSS SOUTHEAST WYOMING. FOR SUNDAY...ANOTHER COOL DAY IS EXPECTED BEHIND THE COOL FRONT WITH TEMPERATURES RETURNING TO THE UPPER 50S TO UPPER 60S. IT WILL BE MORE STABLE ON SUNDAY...SO DO NOT EXPECT AS MUCH HEAVY RAINFALL. LIGHT TO MODERATE RAIN AND DRIZZLE APPEARS LIKELY ALONG AND WEST OF THE LARAMIE RANGE THROUGH SUNDAY EVENING...AND MAY EVEN LINGER NEAR THE SOUTHERN LARAMIE RANGE INTO EARLY MONDAY MORNING. THE WEAKENING UPPER LEVEL TROUGH WILL MOVE ACROSS SOUTHEAST WYOMING AND EASTERN COLORADO EARLY ON MONDAY. SOMEWHAT DRIER AIR WILL BEGIN TO MOVE INTO THE REGION DURING THE DAY WITH HIGH TEMPERATURES RETURNING TO THE 70S. CAN NOT RULE OUT WIDELY SCATTERED SHOWERS AND TSTORMS OVER SOUTHEAST WYOMING DURING THE AFTERNOON DUE TO INSTABILITY AND LINGERING MOISTURE. INCREASED POP BETWEEN 20 TO 40 PERCENT...HIGHEST AROUND THE LARAMIE RANGE. A SHORTWAVE RIDGE WILL MOVE INTO THE FORECAST AREA MONDAY NIGHT...RESULTING IN DRIER CONDITIONS AND POP BELOW 5 PERCENT. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 242 PM MDT SAT SEP 14 2013 FINALLY...WARMER AND DRIER WEATHER WILL BE IN TAP FOR THE CWA THROUGH THE EARLY PART OF NEXT WEEKEND. A SHORTWAVE TROUGH EXITS THE REGION BY 12Z TUESDAY AND IS REPLACED BY A DRIER SOUTHWEST WIND FLOW FOR TUESDAY AND INTO TUESDAY NIGHT. A LARGER AMPLITUDE SHORTWAVE TROUGH...CURRENTLY NEAR 50N AND 145W...WILL MOVE EAST AND ACROSS THE CWA WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. MODELS DIFFER ON AMPLITUDE AND TIMING OF THE FEATURE WITH THE GFS FASTER AND WITH LESS AMPLITUDE THAN THE OTHER MEDIUM RANGE MODELS. THE ASSOCIATED SURFACE COLD FRONT MOVES ACROSS THE CWA WEDNESDAY AFTERNOON. WESTERLY WINDS WILL GUST AS HIGH AS 40 MPH AHEAD AND THEN BEHIND THE FRONT WEDNESDAY AND WEDNESDAY EVENING. GUSTY WINDS MAY ALSO OCCUR THROUGH THURSDAY ON THE BACKSIDE OF THE NEWLY FORMED NORTHERN PLAINS CLOSED MID LEVEL LOW. TEMPERATURES WILL ALSO COOL BEHIND THE FRONT WITH 60S TO MID 70S COMMON FOR DAYTIME HIGHS ACROSS THE LOWER ELEVATIONS THURSDAY AND POSSIBLY FRIDAY. THE TEMPERATURES SHOULD WARM SOME FOR NEXT SATURDAY. POPS WILL BE THE QUESTION OVER THE CWA WEDNESDAY AND THURSDAY AND POSSIBLY AGAIN NEXT SATURDAY. THE 12Z ECMWF IS TRENDING FURTHER SOUTH WITH THE CLOSED MID LEVEL LOW FOR THURSDAY AND PAINTS MORE QPF THAN ITS PREVIOUS RUN AS WELL AS THE GFS. MOST POPS WILL BE OVER AND NEAR THE MOUNTAINS ON WEDNESDAY AND THURSDAY...BUT THE POSSIBLE CYCLONIC FLOW ALOFT MAY PRODUCE MORE SHOWERS OVER THE CWA ON THOSE DAYS. HAVE BUMPED UP POPS A BIT OVER THE CWA FOR WEDNESDAY AND THURSDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING) ISSUED AT 1144 AM MDT SAT SEP 14 2013 SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER MUCH OF THE CWA THROUGH THE EVENING. MUCH OF THE ACTIVITY WILL PRODUCE A PERIOD OF MVFR CEILINGS AND MVFR OR IFR VISIBILITIES IN RAIN. WIDESPREAD IFR OR MVFR CEILINGS AND VISIBILITIES IN RAIN AND FOG WILL DEVELOP OVER THE CWA AFTER 06Z AND PERSIST IN MANY AREAS THROUGH LATE MORNING SUNDAY. VFR CONDITIONS LOOK TO RETURN TO THE CWA MONDAY AFTERNOON AND CONTINUE THROUGH THE END OF NEXT WEEK. MOUNTAINS WILL BE OBSCURED FREQUENTLY THROUGH MONDAY MORNING. && .FIRE WEATHER... ISSUED AT 227 PM MDT SAT SEP 14 2013 NO FIRE WEATHER CONCERNS THROUGH NEXT WEEK. MOIST CONDITIONS WILL CONTINUE THROUGH THE WEEKEND WITH AFTERNOON HUMIDITY VALUES GENERALLY ABOVE 50 PERCENT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH SOME OF THE SHOWERS PRODUCING LOCALLY HEAVY RAIN. A FRONT WILL MOVE ACROSS THE AREA TONIGHT WITH MOIST UPSLOPE WINDS ON SUNDAY AND NUMEROUS RAIN SHOWERS. WARMER AND DRIER CONDITIONS ARE EXPECTED ACROSS THE REGION BY THE MIDDLE PART OF NEXT WEEK...WITH DAYTIME HUMIDITIES BETWEEN 25 TO 40 PERCENT. && .HYDROLOGY... ISSUED AT 227 PM MDT SAT SEP 14 2013 FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE THIS EVENING FOR THE SNOWY RANGE AND SOUTHERN LARAMIE RANGE...INCLUDING THE FOOTHILLS. THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE STARTED TO DEVELOP NEAR THE COLORADO BORDER AT 2 PM. THESE THUNDERSTORMS ARE MOVING SLOWLY TO THE NORTHEAST AND TRAINING OVER THE SAME AREA. THERE IS CONCERN ABOUT FLASH FLOODING AND FLOODING OF CREEKS AND STREAMS ACROSS THE AREA DUE TO THE GROUND BEING TOTALLY SATURATED. RECENT RAINFALL THIS WEEK HAS BEEN BETWEEN 6 TO 8 INCHES ACROSS THE SOUTHERN LARAMIE RANGE WITH 4 TO 6 INCHES IN AND AROUND CHEYENNE. IT WILL NOT TAKE TOO MUCH RAIN TO TRIGGER FLOODING CONCERNS AGAIN THIS AFTERNOON. IN ADDITION...A FRONTAL BOUNDARY WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TONIGHT PRODUCING MORE RAINFALL INTO SUNDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ114-116-117. NE...NONE. && SHORT TERM...TJT LONG TERM...WEILAND AVIATION...WEILAND FIRE WEATHER...TJT HYDROLOGY...TJT
Hazardous weather outlook, Sep 14, 11:25 AM MDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1125 AM MDT SAT SEP 14 2013 WYZ103>107-109>118-151730- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 1125 AM MDT SAT SEP 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING...WEST OF INTERSTATE 25. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS RAIN SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL. FLASH FLOODING IS POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NUMEROUS RAIN SHOWERS WILL BE POSSIBLE SUNDAY WITH ISOLATED THUNDERSTORMS MAINLY WEST OF THE LARAMIE RANGE. LOCALLY MODERATE TO HEAVY RAIN COULD OCCUR WITH SOME OF THE SHOWERS ESPECIALLY ALONG THE SOUTHERN LARAMIE RANGE AND ADJACENT FOOTHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS AND AREAS OF FLOODING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-119-151730- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-GOSHEN COUNTY-EAST LARAMIE COUNTY- 1125 AM MDT SAT SEP 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND THE LOWER ELEVATIONS OF SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. SEVERE STORMS ARE NOT EXPECTED...HOWEVER SOME OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NUMEROUS RAIN SHOWERS WILL BE POSSIBLE ACROSS AREAS NEAR THE COLORADO BORDER ON SUNDAY. LOCALLY MODERATE TO HEAVY RAIN COULD OCCUR WITH SOME OF THE SHOWERS ESPECIALLY ALONG THE SOUTHERN LARAMIE RANGE AND ADJACENT FOOTHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
In the hours before
Special weather statement, Sep 14, 3:16 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 316 PM MDT SAT SEP 14 2013 WYZ106-107-142200- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE COUNTY WY- 316 PM MDT SAT SEP 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 400 PM MDT... AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF WHEATLAND...MOVING SOUTHEAST AT 8 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHEATLAND... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 77 AND 98. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4237 10500 4222 10468 4192 10508 4218 10517 TIME...MOT...LOC 2115Z 297DEG 5KT 4215 10505 MSW
Special weather statement, Sep 14, 3:36 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 336 PM MDT SAT SEP 14 2013 NEZ020-054-WYZ106>108-110-112>119-150300- BANNER-KIMBALL-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...HARRISBURG...KIMBALL...BORDEAUX... GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON... ARLINGTON...ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE... CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE...VEDAUWOO... BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 336 PM MDT SAT SEP 14 2013 ...THUNDERSTORMS WILL PRODUCE A PERIOD OF HEAVY RAINFALL OVER PARTS OF SOUTHEAST WYOMING AND THE SOUTHWEST NEBRASKA PANHANDLE THROUGH THE EVENING... THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE LATE AFTERNOON OVER PARTS OF SOUTHEAST WYOMING AND THE SOUTHWEST NEBRASKA PANHANDLE AND CONTINUE THROUGH THE EVENING. THE STORMS WILL BE SLOW MOVING AND PRODUCE A PERIOD OF HEAVY RAINFALLL OF UP TO THREE QUARTERS OF AN INCH. THE HEAVY RAINFALL...ESPECIALLY OVER THE SNOW RANGE...SOUTHERN LARAMIE RANGE AND LARAMIE COUNTY...WILL FALL ON AREAS THAT HAVE RECEIVED RECENT SIGNIFICANT RAINFALL. THE RESULT MAY BE FLOODING OF SMALL STREAMS AND CREEKS...URBAN AREAS AND LOW LYING AREAS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR THE SNOWY AND SOUTHERN LARAMIE RANGES AND THE CHEYENNE FOOTHILLS. BE SAFE WITH THE THUNDERSTORMS THROUGH THIS EVENING. DO NOT TRY TO CROSS WATER FLOWING OVER ROADS AND BRIDGES AND HEED ALL ROAD CLOSURES FROM LAW ENFORCEMENT AGENCIES. REMEMBER TO TUEN AROUND AND DO NOT DROWN. WEILAND
Local storm report, Sep 14, 4:33 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT SAT SEP 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN 2 NNW CHEYENNE 41.17N 104.81W
09/14/2013 M0.40 INCH LARAMIE WY NWS EMPLOYEE
0.40 INCHES IN TEN MINUTES. PEA SIZED HAIL.
&&
GCLAYCOMLocal storm report, Sep 14, 4:35 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT SAT SEP 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HEAVY RAIN 2 N CHEYENNE 41.17N 104.79W
09/14/2013 E0.00 INCH LARAMIE WY NWS EMPLOYEE
3-4 INCHES OF WATER ON WEST BOUND DEL RANGE.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 6:36 PM MDT | Areal Flood Advisory | CYS | Platte | 4 hr |
| Sep 13, 7:31 PM MDT | Flash Flood Warning | CYS | Laramie | 6 hr |
| Sep 13, 8:25 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Sep 13, 10:51 PM MDT | Areal Flood Warning | CYS | Laramie | 9 hr |
| Sep 14, 10:03 AM MDT | Flash Flood Watch | CYS | Albany, Carbon, Laramie | 35 hr |
| Sep 14, 3:16 PM MDT | Special Weather Statement | CYS | Platte | 44 min |
| Sep 14, 4:24 PM MDT | Areal Flood Advisory | CYS | Laramie | 6 hr |
| Sep 14, 5:42 PM MDT | Flash Flood Warning | CYS | Goshen, Laramie | 6 hr |
| Sep 14, 5:54 PM MDT | Areal Flood Advisory | CYS | Goshen | 3 hr |
Nearby
Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.